Really need some help & advice

eoviaho

New
Messages
7
Reaction score
0
Points
0
Hello, for the past 5 months i have been taking zonisamide 100mg once a day, and it has kept me seizure free for 4 months.

However this last month i’ve just been feeling off in the mornings, paranoid, anxious, depressed, unmotivated, and just not my normal self. My seizures have also started to come back, when i see my own reflection (literally covered my mirror), Cartoons, window blinds, and when my mind starts thinking of seizure triggers. Everywhere i look i feel as though its going to trigger a seizure.

My neurologist has decided to increase the dose 3 weeks ago to 100mg in the morning and at night. Though the seizures havent stopped and i don’t know what to do.

Any information is greatly appreciated, thank you.


Sent from my iPhone using Tapatalk
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,563
Reaction score
45
Points
158
Hey eoviaho --

I was seizure-free on zonisamide for about 6 months. Then it stopped working for me, I had a big seizure, and I switched to lamotrigine. At the time of the seizure, I was already thinking of asking to switch because of cognitive/mood-related side effects and stomach issues that the Zonisamide was causing. So it could be time for you to make a change.

However...before doing that, give your brain a few more weeks to adjust to the doubling of the dose, to see if the seizure control improves and the side effects diminish. Keep a journal of both seizures and side effects, and let your neuro know that you're having doubts. Fingers-crossed that you'll feel better soon, but if not know that there are other options.

Also, make sure to drink enough water/juice -- Zonisamide can be dehydrating, and now that you've increased the dose, you should make sure that your water intake and diet are on track.

Good luck!
 

Sabbo

Stalwart
Supporter
Messages
800
Reaction score
1
Points
118
I take 400mg Zonisamide along w/400mg Topiramate daily, & I STILL get breakthroughs. I just had a pretty bad one about 6 days ago. I recall finishing my shower, & then the next thing I know, I'm coming to on the bathroom floor, with a huge bump on my forehead, and the bridge of my nose is sore, too. My forehead is still sore. The odd part is that I had eaten my medication an hour before.
 

Porkette

Veteran
Messages
1,467
Reaction score
36
Points
158
Hi eoviaho,

Sorry to hear that you have been having more seizures, this always happens to me in the fall and winter compared to the spring and summer my Dr. calls the "seasonal seizures" and it happens do to the amount of serotonin this time of yr. Have you ever noticed that you have more seizures in the spring and summer compared to fall and winter?
Also what's the weather been like in your area? I know low pressures in the weather can often trigger seizures for some people because the low pressure effects a persons hormones. As crazy as it may sound try taking 2 Tablespoons of apple cider vinegar with mother in it and see if that helps. I started doing that a little over a yr. ago and my seizures reduced to the lowest ever in 47 yrs.
I've been on at least 10 or more seizure meds then I had a DNA test done and found out I was drug resistant so I started using cbd (med. marijuana) and that has also helped me a lot. I wish you the best of luck and if you happen to get any aura seizures the moment you feel one start tighten up all the muscles in your body and make your hands into tight fists, if you do it quick enough it will stop the seizure. My neuro taught me this back in the 1970's. Wishing you only the best and May God Bless You!

Sue
 

eoviaho

New
Messages
7
Reaction score
0
Points
0
Thank you for your advice, could you elaborate on the cognitive/mood effects you were feeling while on Zonisamide?? Trying to pinpoint the side effects from my own feelings and or placebos. Thank you.


Sent from my iPhone using Tapatalk
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,563
Reaction score
45
Points
158
Zonisamide is sometimes called the "supermodel drug" because it will make someone thin and dumb: Thin because it can be an appetite suppressant, and dumb because it can slow down your thought processes. For me the cognitive side effects were with verbal ability. As an example, I was trying to think of "post office" but all I could come up with was "mail house".

Zonisamide also made me cranky and depressed. I am usually neither, and have been fine since switching meds.

You might be interested in the link below:
https://www.askapatient.com/viewrating.asp?drug=20789&name=ZONEGRAN
 
Top